MAUDE Adverse Event Report: PERFUSION SYSTEMS EOPA ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

PERFUSION SYSTEMS EOPA ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 77624
Medical Device Problem Codes Mechanical Problem (1384); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: visual inspection showed evidence of a kink.Reason for return was confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of a eopa arterial cannula, it was reported the device ¿felt flimsy and the wire rein forcement does not seem to support the cannula lumen as intended¿.The cannula was left in place in the aorta for the duration of the cardiopulmonary bypass part of the procedure and the issue did not require it to be replaced.There was no functional difference noted but it feels different according to the surgeon.The device was used to complete the procedure.There was no adverse patient effect associated with this event.Medtronic received additional information that there was no patient blood loss as a result of the issue.A blood transfusion was not required.No other additional information is available.
 
Additional Manufacturer Narrative
Conclusion: after investigation the complaint was confirmed for kink / damage to the wire wound area of the cannula body.It is unknown what may have caused this occurrence.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.There were no adverse patient effects as a result of this incidence.Medtronic has made its supplier aware and will continue to monitor for future occurrences and trends per the product quality meetings procedure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic received additional information that the customer explained that their technique is to blame for the cannula kink.The customer stated that about two months ago they began doing something different to fill the cannula with blood and de-air it prior to connecting it to the patient circuit.In the past, they always just allowed the arterial blood to passively fill the cannula and the blood was directed into a sterile bowl on the surgical field.Two months ago, they began skipping the sterile bowl step and bent the eopa cannula sharply and allowed the arterial blood to just go back into the patient¿s chest.The perfusionist on the case today saw them do this and realized this caused a sharp bend in it at the exact place that the ¿kink¿ had been noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EOPA ARTERIAL CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17697158
Report Number2184009-2023-00926
Device Sequence Number17815158
Product Code DWF
UDI-Device Identifier00763000135683
UDI-Public00763000135683
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K031037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Model Number77624
Device Catalogue Number77624
Device Lot Number2023060332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer08/15/2023
08/15/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/19/2023
02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown